MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT 71 CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT 71 CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-71
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The react catheter has been returned and evaluation is in progress.A follow-up mdr will be submitted when the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the react catheter "sheared off" while the physician was pulling the solitaire through it.It was noted that the patient's anatomy was very tortuous, and force was used to pull the solitaire through the react.The sheared portion of the react reportedly remains inside the patient.There were no reports of patient symptoms in association with this event.The devices had been prepared as indicated in the ifu (inspected, hydrated, etc.).
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated the device was returned for evaluation and the clinical observation was confirmed.As received, the react-71 catheter total length was measured to be within specification and the useable length was measured to be not within specification.No damages or irregularities were found with the react 71 hub.No bend or kinks were found with the react-71 catheter body; however, the distal of the react-71 catheter body was found stretched.The react-71 catheter distal end was found separated.As the react-71 catheter was found stretched it could not be determined how much of the react-71 catheter was separated and missing.The react-71 distal separated end was not returned.It is likely the separated end remains within the patient.The tubing material of the react-71 catheter separated end exhibited with stretching and jagged edges with the inner braid exposed.The react-71 catheter was flushed, water exited from the separated distal end.No other anomalies were observed.The broken end of the react-71 catheter exhibited with plastic deformation (jagged edges and stretching) which indicated that the ca theter separated when exceeding the tensile strength of the tubing material.It is likely the patient¿s ¿very torturous¿ anatomy and the damage (stretching) found with the returned react-71 catheter contributed to the resistance during retrieval of the solitaire platinum revascularization device leading to the separation of the react-71 catheter.However, the root cause for the resistance and separation could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
REACT 71 CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8908772
Report Number2029214-2019-00855
Device Sequence Number2396779
Product Code DQY
UDI-Device Identifier00847536031784
UDI-Public00847536031784
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberREACT-71
Device Lot NumberA824583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;